Alert archive / Oklahoma / River Flood Warnings in 2020
River Flood Warning 78, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Oct 28, 2020, 2:21 PM CDT for LeFlore County, Oklahoma. It took effect at Oct 28, 2020, 9:13 PM CDT. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 28, 2020, 2:21 PM CDT (19:21 UTC)
- In effect from
- Oct 28, 2020, 9:13 PM CDT
- Expired
- Oct 30, 2020, 9:55 AM CDT
- In force
- 37 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 32.70 ft at Oct 29, 2020, 3:00 PM CDT.
- Action stage
- 29 ft
- Minor stage
- 29 ft
- Moderate stage
- 33 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
776
WGUS44 KTSA 281921
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
221 PM CDT Wed Oct 28 2020
...The National Weather Service in Tulsa OK has issued a Flood
Warning for the following rivers in Oklahoma...
Poteau River near Panama affecting Le Flore County.
OKC079-290730-
/O.NEW.KTSA.FL.W.0078.201029T0527Z-201030T1700Z/
/PANO2.1.ER.201029T0527Z.201029T1800Z.201030T1100Z.NO/
221 PM CDT Wed Oct 28 2020
The National Weather Service in Tulsa has issued a
* Flood Warning for
the Poteau River near Panama.
* From late tonight to Friday afternoon.
* At 1:30 PM CDT Wednesday the stage was 14.8 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just
after midnight tonight to a crest of 32.9 feet early tomorrow
afternoon. It will then fall below flood stage Friday morning.
* Impact...At 31.0 feet, minor agricultural flooding occurs.
Williams Road east of Panama is flooded.
* Impact...At 33.0 feet, moderate flooding of agricultural lands
occurs between Shady Point and Arkoma. Williams Road east of
Panama and some local farm roads are flooded.
&&
LAT...LON 3540 9449 3540 9439 3522 9442 3504 9462
3521 9470
$$
Lacy7 follow-up statements
937
WGUS44 KTSA 290143
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
843 PM CDT Wed Oct 28 2020
...Forecast flooding changed from Minor to Moderate severity and
increased in duration for the following rivers in Oklahoma...
Poteau River near Panama affecting Le Flore County.
OKC079-291345-
/O.EXT.KTSA.FL.W.0078.201029T0213Z-201030T1800Z/
/PANO2.2.ER.201029T0213Z.201029T1800Z.201030T1200Z.NO/
843 PM CDT Wed Oct 28 2020
...Forecast flooding increased from Minor to Moderate severity and
increased in duration until early Friday afternoon...
The Flood Warning continues for
the Poteau River near Panama.
* Until Friday afternoon.
* At 8:30 PM CDT Wednesday the stage was 28.6 feet.
* Flood stage is 29.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 34.0 feet early tomorrow afternoon. It
will then slowly fall below flood stage Friday morning.
* Impact...At 33.0 feet, moderate flooding of agricultural lands
occurs between Shady Point and Arkoma. Williams Road east of
Panama and some local farm roads are flooded.
&&
LAT...LON 3540 9449 3540 9439 3522 9442 3504 9462
3521 9470
$$
MAB377
WGUS84 KTSA 290817
FLSTSA
Flood Statement
National Weather Service Tulsa OK
317 AM CDT Thu Oct 29 2020
...The Flood Warning continues for the following rivers in
Oklahoma...
Poteau River near Panama affecting Le Flore County.
OKC079-292030-
/O.EXT.KTSA.FL.W.0078.000000T0000Z-201030T1347Z/
/PANO2.2.ER.201029T0213Z.201029T1800Z.201030T0747Z.NO/
317 AM CDT Thu Oct 29 2020
...The Flood Warning is now in effect until tomorrow morning...
The Flood Warning continues for
the Poteau River near Panama.
* Until Friday morning.
* At 2:30 AM CDT Thursday the stage was 31.0 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to crest at 33.5 feet this
afternoon. It will then fall below flood stage early Friday
morning.
* Impact...At 33.0 feet, moderate flooding of agricultural lands
occurs between Shady Point and Arkoma. Williams Road east of
Panama and some local farm roads are flooded.
&&
LAT...LON 3540 9449 3540 9439 3522 9442 3504 9462
3521 9470
$$316
WGUS84 KTSA 291414
FLSTSA
Flood Statement
National Weather Service Tulsa OK
914 AM CDT Thu Oct 29 2020
...The Flood Warning is extended for the following rivers in
Oklahoma...
Poteau River near Panama affecting Le Flore County.
OKC079-300215-
/O.EXT.KTSA.FL.W.0078.000000T0000Z-201030T1419Z/
/PANO2.2.ER.201029T0213Z.201029T1800Z.201030T0819Z.NO/
914 AM CDT Thu Oct 29 2020
...The Flood Warning is now in effect until late tomorrow morning...
The Flood Warning continues for
the Poteau River near Panama.
* Until Friday morning.
* At 8:30 AM CDT Thursday the stage was 32.2 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 33.1 feet
this afternoon. It will then fall below flood stage late tonight.
* Impact...At 33.0 feet, moderate flooding of agricultural lands
occurs between Shady Point and Arkoma. Williams Road east of
Panama and some local farm roads are flooded.
&&
LAT...LON 3540 9449 3540 9439 3522 9442 3504 9462
3521 9470
$$
Lacy705
WGUS84 KTSA 291920
FLSTSA
Flood Statement
National Weather Service Tulsa OK
220 PM CDT Thu Oct 29 2020
...The Flood Warning continues for the following rivers in
Oklahoma...
Poteau River near Panama affecting Le Flore County.
OKC079-300730-
/O.CON.KTSA.FL.W.0078.000000T0000Z-201030T1419Z/
/PANO2.1.ER.201029T0213Z.201029T1830Z.201030T0819Z.NO/
220 PM CDT Thu Oct 29 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Poteau River near Panama.
* Until Friday morning.
* At 1:30 PM CDT Thursday the stage was 32.7 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is near crest. The river is then expected to
fall below flood stage late tonight and continue falling to 7.8
feet early Tuesday afternoon.
* Impact...At 33.0 feet, moderate flooding of agricultural lands
occurs between Shady Point and Arkoma. Williams Road east of
Panama and some local farm roads are flooded.
&&
LAT...LON 3540 9449 3540 9439 3522 9442 3504 9462
3521 9470
$$
Lacy252
WGUS84 KTSA 300134
FLSTSA
Flood Statement
National Weather Service Tulsa OK
834 PM CDT Thu Oct 29 2020
...The Flood Warning is extended for the following rivers in
Oklahoma...
Poteau River near Panama affecting Le Flore County.
OKC079-301345-
/O.EXT.KTSA.FL.W.0078.000000T0000Z-201030T1800Z/
/PANO2.1.ER.201029T0213Z.201029T2000Z.201030T1200Z.NO/
834 PM CDT Thu Oct 29 2020
...The Flood Warning is now in effect until early tomorrow
afternoon...
The Flood Warning continues for
the Poteau River near Panama.
* Until Friday afternoon.
* At 7:30 PM CDT Thursday the stage was 32.4 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage
tomorrow morning and continue falling to 10.8 feet Tuesday evening.
* Impact...At 33.0 feet, moderate flooding of agricultural lands
occurs between Shady Point and Arkoma. Williams Road east of
Panama and some local farm roads are flooded.
&&
LAT...LON 3540 9449 3540 9439 3522 9442 3504 9462
3521 9470
$$
CAS211
WGUS84 KTSA 301352
FLSTSA
Flood Statement
National Weather Service Tulsa OK
852 AM CDT Fri Oct 30 2020
...The Flood Warning continues for the following rivers in
Oklahoma...
Poteau River near Panama affecting Le Flore County.
OKC079-301800-
/O.CON.KTSA.FL.W.0078.000000T0000Z-201030T1800Z/
/PANO2.1.ER.201029T0213Z.201029T2000Z.201030T1200Z.NO/
852 AM CDT Fri Oct 30 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Poteau River near Panama.
* Until this afternoon.
* At 8:30 AM CDT Friday the stage was 29.1 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall below flood stage late
this morning and continue falling to 10.8 feet Tuesday evening.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
&&
LAT...LON 3540 9449 3540 9439 3522 9442 3504 9462
3521 9470
$$230
WGUS84 KTSA 301455
FLSTSA
Flood Statement
National Weather Service Tulsa OK
955 AM CDT Fri Oct 30 2020
...The Flood Warning is cancelled for the following rivers in
Oklahoma...
Poteau River near Panama affecting Le Flore County.
OKC079-301600-
/O.CAN.KTSA.FL.W.0078.000000T0000Z-201030T1455Z/
/PANO2.1.ER.700119T1332Z.700119T1333Z.700119T1334Z.NO/
955 AM CDT Fri Oct 30 2020
...The Flood Warning for the Poteau River near Panama has been
cancelled...
The Flood Warning is cancelled for
the Poteau River near Panama.
* At 9:30 AM CDT Friday the stage was 28.6 feet.
* Flood stage is 29.0 feet.
* Forecast...The river is expected to continue to fall below flood
stage.
&&
LAT...LON 3540 9449 3540 9439 3522 9442 3504 9462
3521 9470
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 28, 2:01 PM CDT, 20 minutes earlier.
Area forecast discussion, Oct 28, 2:01 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
201 PM CDT Wed Oct 28 2020
.DISCUSSION...
The upper low continues its track toward our region and is
currently located across the lower Texas panhandle. The warm
conveyor continues ahead of the upper low across portions of
eastern Oklahoma and northwestern Arkansas as the upper low
continues to approach. This has brought several rounds of showers
and occasional thunderstorms – and locally heavy rainfall - to
locations mainly east of US highway 69 this morning and early this
afternoon. KFSM’s latest 6 hourly ob shows 2.88” of rain
between 12 and 18Z! The daily record is 3.05” set back in 1991
which is very much in jeopardy with additional rounds of rainfall
expected through the remainder of the afternoon and evening.
Over the next 24 hours, heavy rainfall is expected to continue
across portions of eastern Oklahoma and northwestern Arkansas as
the upper low approaches and tracks along or close to the Red
River. The rest of this afternoon will feature warm conveyor
showers and thunderstorms across the area with the bulk of the
activity across far eastern Oklahoma and western Arkansas. Locally
heavy rainfall will lead to localized low lying flooding given
the widespread rainfall that has already occurred. The OK Mesonet
and NW AR observations show widespread amounts of 2 to 4 inches
with near 6 inches locally across east-central Oklahoma. This
evening and overnight will see the heavy rain threat generally
shift to locations along and north of I-40 as the comma head
associated with the upper low and the elevated warm front moves
through. An extended period of moderate to heavy rainfall is
expected through the overnight hours tonight with the heavy
rainfall threat continuing through at least late morning tomorrow
across NE OK and far NW AR. Winds are also expected to increase
through the day Thursday as well as the upper level low moves
along the Red River. A dry slot is expected to move through SE OK
and much of west-central AR tonight into tomorrow. When it is all
said and done an additional 1 to 3 inches is expected from about
I-40 and points to the north with locally higher amounts of 4 to 5
inches possible. The Areal Flood Watch was expanded a little
earlier this afternoon to include parts of east-central Oklahoma
and the rest of NW AR due to heavy rainfall that has fallen
through the day today. The Flood Watch will also be expanded a
little more with this update as well to include Creek, Wagoner,
and Cherokee counties. There is decent agreement among CAM
solutions of at least 2 inches of rain and given that 2 to 5
inches has fallen across these counties, there is reason enough to
believe there could be some localized flooding for these
locations. Despite the heavy rainfall in the forecast, area rivers
are expected to remain within their banks but if higher amounts
than forecast fall in the wrong spots then some rivers may
approach flood. This is a testament to how dry we have been over
the last month or so and how badly the area needed rain. Continue
to monitor the latest forecasts as we gather the most up to date
information.
The threat for rain quickly exits by Thursday evening as the upper
level low wastes no time exiting the region leading to skies
finally clearing out! Depending on how quickly skies clear,
current forecast highs for tomorrow may be a little too low.
Regardless, clearing skies are expected Thursday night into
Friday. This will likely result in a pretty cold Friday morning
with freezing temperatures expected across far NW AR and across
much of NE OK. A Freeze Watch may be needed for areas that have
yet to see a killing freeze yet.
An extended period of dry weather is then expected to continue
through the weekend and into the upcoming work week. A cold front
is expected to move through Saturday evening and overnight which
will mainly bring a wind shift and a drop in temperatures. Sunday,
as a result, will be much cooler with highs only reaching into the
mid to upper 50s for most as opposed to the low to mid 60s the day
prior. The warming trend will resume Monday as temperatures warm
back into the 60s as a result of a mid level ridge moving onto the
southern plains and winds at the surface becoming southwesterly.
Snider
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 40 48 33 60 / 90 80 0 0
FSM 46 47 36 64 / 90 70 0 0
MLC 42 48 33 61 / 50 40 0 0
BVO 40 48 30 57 / 100 80 0 0
FYV 45 45 29 63 / 100 90 0 0
BYV 44 44 32 63 / 100 90 0 0
MKO 44 47 32 59 / 80 80 0 0
MIO 41 46 29 59 / 100 90 0 0
F10 41 48 31 59 / 70 60 0 0
HHW 43 48 36 62 / 20 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday afternoon for OKZ054>064-067>069-
072-076.
AR...Flood Watch through Thursday afternoon for ARZ001-002-010-011-
019-020-029.
&&
LONG TERM....21Hazardous weather outlook, Oct 28, 1:42 PM CDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 142 PM CDT Wed Oct 28 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 142 PM CDT Wed Oct 28 2020 ...FLOODING POSSIBLE THROUGH THURSDAY MORNING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Western Arkansas. ONSET...Ongoing...persisting thru Thursday morning. HEAVY RAIN. RISK...Significant. AREA...Northeast Oklahoma and Western Arkansas. ONSET...Ongoing...persisting thru Thursday morning. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After midnight. DISCUSSION... A long duration light to moderate rain event is ongoing across portions of west central Arkansas and is expected to set up across northeast Oklahoma and northwest Arkansas tonight into Thursday morning. This is all in association with an upper level low pressure system. Widespread 2 to 3 inch rains are expected, with amounts locally exceeding 4 inches possible. The heavy rainfall could cause some flooding that could lead to some road closures. In addition, a few main-stem rivers may flood. If roadways are closed due to flooding, turn around and don't drown. Find an alternate route. A few isolated lightning strikes are possible, mainly across eastern Oklahoma this afternoon. North winds will increase after midnight across northeast Oklahoma, with gusts 25 to 30 mph possible. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential...High Wind Potential. FRIDAY thru TUESDAY...No Hazards. EXTENDED DISCUSSION... Strong north winds are forecast across eastern Oklahoma and western Arkansas on Thursday. Gusts to near 30 mph are expected before they subside some by mid to late afternoon. Isolated thunderstorms are possible across northeast Oklahoma and northwest Arkansas during the morning. weather.gov/tulsa contains additional information. Lacy
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 2:57 AM CDT | Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Mayes and 7 more | 34 hr |
| Oct 28, 7:43 AM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
| Oct 28, 10:29 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore | 3 hr |
| Oct 28, 12:37 PM CDT | Areal Flood Advisory | TSA | Adair, LeFlore, Sequoyah | 3 hr |
Nearby
River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.